What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 7, 6:27 PM CST, 18 minutes earlier.
Area forecast discussion, Jun 7, 6:27 PM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
727 PM CDT Mon Jun 7 2021
.UPDATE...
Evening Update and 00Z Aviation.
&&
.SHORT TERM...
/Updated at 0646 PM CDT Mon Jun 07 2021/
Upper level low was meandering around Arkansas/Missouri this
afternoon. This cutoff feature will eventually begin slowly
moving northward into Tuesday. Readily apparent on the latest
satellite Mid Level Water Vapor Imagery was the huge dry slot
overhead. This area bisected southwest to northeast with 80-90%
mean moisture on both sides and 60-65% at minimum. Upward motion
was still being generated by the upper level low in smaller waves
moving south to north.
The latest LAPS analysis depicts an unstable atmosphere over
Central Alabama. SBCAPE values were around 3000, DCAPE was around
1000, SBLi's and Showalter were negative, etc. Unlike yesterday,
Bulk Shear values were much lower around 20kts and Precipitable
Water values ranged from 1.6 to 2 inches.
Thunderstorms will continue along the moist/dry interface and
focus from convectively generated boundaries. The storms may
become strong with wind gusts to 40 mph and some pea size hail.
Rain amounts may reach one to two inches in a few select
locations. Storm coverage and intensity will wane with the loss of
isolation. Overnight lows should be similar to last night around
70.
Southerly winds continue overnight through the lower levels of the
atmosphere. The isentropic lift near 300K combined with light
upward motion may produce showers and possibly a storm at anytime.
So left slight chance to chance pops area wide.
75
Tuesday.
We will again see shower and thunderstorm chances increase through
the morning hours on Tuesday with highs ranging from the lower 80s
north and east to readings around 90 southwest. Winds will remain
out of the south 5-10 mph.
05
.LONG TERM...
/Updated at 0153 PM CDT Mon Jun 07 2021/
There were no significant changes to the extended forecast. Daily
shower and thunderstorm chances go on. The overall setup will
offer a limited prospect for organized severe activity, but will
support locally heavy rainfall (perhaps some instances of minor
flooding).
89^GSatterwhite
Previous long-term discussion:
/Updated at 0309 AM CDT Mon Jun 07 2021/
Tuesday night through Sunday.
A well-defined mid-level trough axis will be located over the
Mississippi Delta region to start the period, extending southward
from the deformed remnant upper low near southern Lake Michigan.
Isolated to scattered showers and storms may be ongoing across parts
of the area Tuesday evening. Some CAMs do indicate a larger cluster
of storms just across the MS state line at the end of their runs;
confidence in its development or evolution is low but will keep some
low PoPs across much of the area Tuesday evening. Could see an
uptick in activity after midnight in the far northwest as the mid-
level trough moves closer along with a weak LLJ. Numerous showers
and storms are expected once again across the northwest half of the
area Wednesday due to the mid-level trough and associated cyclonic
flow and 2 inch PWATs. Meanwhile expect lesser coverage in the
southeast counties close to a narrow axis of lower PWATs and
ridging. Rain chances in the northwest through the overnight hours
Wednesday night. A similar setup is expected on Thursday as the
trough axis moves ever so slightly eastward. An amplifying ridge
over the Southern High Plains downstream of an eastern Pacific
trough will cause the flow aloft to become northerly Friday through
the weekend as the weak trough builds southeastward. With weak waves
in the northerly flow aloft and steeper mid-level lapse rates
advecting around the ridge, will have to keep an eye on any
thunderstorms complexes developing off to our north. PoPs will
remain enhanced across the area.
32/Davis
&&
.AVIATION...
00Z TAF Discussion.
Showers and storms will affect TCL/BHM/EET at this writing. This
activity was mentioned for a few hours moving south to north.
Some gusty winds and temporarily reduced visibility may occur in
heavy rainfall. Southerly winds after 06z will become up the
isentropes producing lift. Together with some light upward motion,
some showers and possibly a storm may occur at anytime overnight.
Will deal with this as a PROB30 at this time. Additionally, high
moisture content in the low levels and lift will produce
widespread cloud redevelopment. Have MVFR ceilings developing just
after 06z potentially become IFR between 09-15z. These ceilings
will slowly rise to around 040 with daytime heating. More showers
and thunderstorms possible on Tuesday afternoon.
Note: AMD NOT SKED until further notice at KASN due to ongoing
equipment issues.
75
&&
.FIRE WEATHER...
A moist air mass remains over the area through much of the
upcoming week. Scattered to numerous showers and storms will be
possible especially during the afternoon and evening hours each
day. Depending on the rain placement and overall timing, patchy
fog will be possible each night.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 69 85 68 86 69 / 40 70 30 60 30
Anniston 70 84 69 86 70 / 40 70 30 50 20
Birmingham 71 86 70 86 71 / 40 70 30 60 30
Tuscaloosa 71 88 71 87 72 / 40 70 20 60 20
Calera 70 85 69 86 70 / 40 70 20 50 20
Auburn 69 83 68 88 70 / 40 70 20 30 10
Montgomery 71 86 70 90 71 / 40 70 10 30 10
Troy 71 85 69 90 70 / 40 70 10 30 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES/...
None.
&&
Hazardous weather outlook, Jun 7, 8:22 AM CST, 10 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
922 AM CDT Mon Jun 7 2021
ALZ011>015-017>050-081730-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
922 AM CDT Mon Jun 7 2021
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
A few strong storms may produce isolated areas of damaging winds up
to 60 mph this afternoon.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management may be needed
this afternoon.
In the hours before
Special weather statement, Jun 7, 1:01 PM CST, 5 hours 44 minutes before
Special Weather Statement
National Weather Service Birmingham AL
201 PM CDT Mon Jun 7 2021
ALZ046-048-050-071930-
Bullock AL-Russell AL-Barbour AL-
201 PM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BULLOCK...NORTH
CENTRAL BARBOUR AND SOUTHWESTERN RUSSELL COUNTIES UNTIL 230 PM CDT...
At 201 PM CDT, Doppler radar was tracking a strong thunderstorm over
Spring Hill, or 8 miles east of Midway, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Comer, Barbour County Public Lake Dam, Spring Hill, Rutherford and
Mount Andrew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3194 8546 3198 8557 3216 8545 3222 8530
3217 8519 3206 8526
TIME...MOT...LOC 1901Z 205DEG 11KT 3208 8537
40/SizemoreSpecial weather statement, Jun 7, 4:39 PM CST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Birmingham AL
539 PM CDT Mon Jun 7 2021
ALZ033-072315-
Perry AL-
539 PM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PERRY COUNTY UNTIL 615 PM
CDT...
At 539 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Marion Junction, or 8 miles southeast of Marion,
moving north at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marion, Suttle, Judson College and Radford.
LAT...LON 3249 8734 3267 8731 3264 8707 3250 8710
3249 8711 3248 8722
TIME...MOT...LOC 2239Z 191DEG 17KT 3252 8724
61Special weather statement, Jun 7, 5:19 PM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Birmingham AL
619 PM CDT Mon Jun 7 2021
ALZ033-072345-
Perry AL-
619 PM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY COUNTY UNTIL
645 PM CDT...
At 618 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marion, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Marion, Heiberger, Oakmulgee, Judson College, Radford, Sprott and
Ellards.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3283 8732 3284 8702 3273 8702 3269 8703
3266 8703 3253 8725 3258 8741
TIME...MOT...LOC 2318Z 204DEG 24KT 3263 8731
40/SizemoreSpecial weather statement, Jun 7, 5:42 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Birmingham AL
642 PM CDT Mon Jun 7 2021
ALZ032-034-080000-
Hale AL-Bibb AL-
642 PM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALE AND
SOUTHWESTERN BIBB COUNTIES UNTIL 700 PM CDT...
At 642 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mertz, or 13 miles northeast of Greensboro, moving north at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mertz, Phipps and Wateroak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3299 8755 3298 8733 3287 8739 3287 8742
3283 8742 3284 8754
TIME...MOT...LOC 2342Z 192DEG 12KT 3287 8747
40/SizemoreSpecial weather statement, Jun 7, 5:59 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Birmingham AL
659 PM CDT Mon Jun 7 2021
ALZ023-025-032-034-035-080045-
Chilton AL-Hale AL-Bibb AL-Shelby AL-Tuscaloosa AL-
659 PM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHILTON...
SOUTHEASTERN TUSCALOOSA...SOUTHWESTERN SHELBY...NORTHEASTERN HALE AND
BIBB COUNTIES UNTIL 745 PM CDT...
At 659 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pelham to near Ashby to 6 miles west of
Mertz. Movement was north at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Southeastern Tuscaloosa, Hoover, Alabaster, Pelham, Helena, Calera,
Montevallo, Brent, Centreville, Moundville, Indian Springs Village,
Coaling, Vance, Woodstock, West Blocton, Wilton, American Village,
Oak Mountain State Park, Maylene and Lake Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3315 8761 3325 8707 3325 8698 3327 8697
3328 8693 3333 8689 3333 8683 3336 8683
3337 8678 3339 8678 3342 8672 3325 8670
3308 8676 3284 8700 3284 8732 3287 8732
3288 8741 3284 8742 3284 8762
TIME...MOT...LOC 2359Z 182DEG 16KT 3326 8675 3298 8700 3293 8749
40/SizemoreSpecial weather statement, Jun 7, 6:11 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Birmingham AL
711 PM CDT Mon Jun 7 2021
ALZ024-025-080045-
Jefferson AL-Shelby AL-
711 PM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHELBY AND
SOUTHEASTERN JEFFERSON COUNTIES UNTIL 745 PM CDT...
At 711 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brook Highland, or near Irondale. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Eastern Birmingham, Hoover, Vestavia Hills, Homewood, Pelham,
Mountain Brook, Trussville, Irondale, Leeds, Moody, Chelsea, Center
Point, Indian Springs Village, Shops of Grand River, Kingston, Barber
Motorsports Park, Birmingham Airport, Oak Mountain Amphitheater,
Greystone and Samford University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3363 8654 3362 8655 3356 8655 3356 8654
3355 8654 3355 8652 3354 8652 3333 8667
3333 8689 3363 8672
TIME...MOT...LOC 0011Z 179DEG 4KT 3350 8667
40/Sizemore